Alert archive / Wisconsin / Small Craft Advisories in 2012

Small Craft Advisory 28, NWS Green Bay, WI

April 15, 2012

NWS Green Bay, WI issued this small craft advisory at Apr 15, 2012, 4:27 AM CDT. It took effect at Apr 15, 2012, 4:00 PM CDT. It was in force for 19 hr.

The area

The counties it named.

The facts

Issued
Apr 15, 2012, 4:27 AM CDT (09:27 UTC)
In effect from
Apr 15, 2012, 4:00 PM CDT
Expired
Apr 16, 2012, 10:56 AM CDT
In force
19 hr
Issued by
NWS Green Bay, WI

The text

As transmitted, in the capitals the NWS used until 2016.

910 
WHUS73 KGRB 150927
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
427 AM CDT SUN APR 15 2012

...STRONG LOW PRESSURE TO BRING GUSTY SOUTH WINDS TONIGHT...THEN
GUSTY NORTHWEST WINDS ON MONDAY...

.A STRONG LOW PRESSURE SYSTEM WILL SLOWLY MOVE ACROSS THE WESTERN
GREAT LAKES TONIGHT BEFORE EXITING THE REGION ON MONDAY. AHEAD OF THE
LOW...SOUTH WINDS WILL STRENGTHEN LATE THIS AFTERNOON INTO
TONIGHT...WHICH WILL CAUSE WAVES TO BUILD. THEN AS THE LOW DEPARTS
MONDAY AFTERNOON...WINDS WILL SHIFT TO THE NORTHWEST AND STRENGTHEN. NEAR
GALE FORCE GUSTS WILL BE POSSIBLE AROUND DEATHS DOOR LATE MONDAY
AFTERNOON INTO THE EVENING BEFORE THE WINDS SUBSIDE.

LMZ521-522-541>543-151730-
/O.NEW.KGRB.SC.Y.0028.120415T2100Z-120417T0900Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
427 AM CDT SUN APR 15 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO
4 AM CDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO
4 AM CDT TUESDAY. 

* WINDS...SOUTH WINDS INCREASING TO 15 TO 25 KTS LATE THIS
  AFTERNOON INTO TONIGHT. WINDS WILL VEER TO THE NORTHWEST MONDAY
  AFTERNOON AND STRENGTHEN TO 20 TO 30 KTS. GUSTS TO AROUND 35
  KNOTS WILL BE POSSIBLE NEAR DEATHS DOOR LATE MONDAY AFTERNOON
  INTO MONDAY EVENING.

* WAVES...BUILDING TO 2 TO 4 FEET ON GREEN BAY...AND 4 TO 7 FEET
  TOWARD THE OPEN WATERS OF LAKE MICHIGAN TONIGHT. WAVES WILL
  SUBSIDE TO 2 TO 4 FEET MONDAY AFTERNOON AS WINDS TURN TO THE NORTHWEST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

TSK/MPC
6 follow-up statements
241 
WHUS73 KGRB 151448
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
948 AM CDT SUN APR 15 2012

...DENSE FOG EXPECTED TO CONTINUE THROUGH EARLY AFTERNOON...
...STRONG LOW PRESSURE TO BRING GUSTY SOUTH WINDS TONIGHT...THEN
GUSTY NORTHWEST WINDS ON MONDAY...

.WARM...MOIST AIR MOVING OVER LAKE MICHIGAN WILL CONTINUE TO
PRODUCE AREAS OF DENSE FOG THROUGH EARLY AFTERNOON. A STRONG LOW
PRESSURE SYSTEM WILL SLOWLY MOVE ACROSS THE WESTERN GREAT LAKES
TONIGHT BEFORE EXITING THE REGION ON MONDAY. AHEAD OF THE
LOW...SOUTH WINDS WILL STRENGTHEN LATE THIS AFTERNOON INTO
TONIGHT...WHICH WILL CAUSE WAVES TO BUILD. THEN AS THE LOW DEPARTS
MONDAY AFTERNOON...WINDS WILL SHIFT TO THE NORTHWEST AND
STRENGTHEN. NEAR GALE FORCE GUSTS WILL BE POSSIBLE AROUND DEATHS
DOOR LATE MONDAY AFTERNOON INTO THE EVENING BEFORE THE WINDS
SUBSIDE.

LMZ541>543-152300-
/O.NEW.KGRB.MF.Y.0005.120415T1448Z-120415T2100Z/
/O.CON.KGRB.SC.Y.0028.120415T2100Z-120417T0900Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
948 AM CDT SUN APR 15 2012

...DENSE FOG ADVISORY IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS
AFTERNOON TO 4 AM CDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A DENSE FOG
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. 

* WINDS...SOUTH WINDS INCREASING TO 15 TO 25 KTS LATE THIS
  AFTERNOON INTO TONIGHT. WINDS WILL VEER TO THE NORTHWEST MONDAY 
  AFTERNOON AND STRENGTHEN TO 20 TO 30 KTS. GUSTS TO AROUND 35
  KNOTS WILL BE POSSIBLE NEAR DEATHS DOOR LATE MONDAY AFTERNOON
  INTO MONDAY EVENING.

* WAVES...BUILDING TO 4 TO 7 FEET TOWARD THE OPEN WATERS OF LAKE
  MICHIGAN TONIGHT. WAVES WILL SUBSIDE TO 2 TO 4 FEET MONDAY
  AFTERNOON AS WINDS TURN TO THE NORTHWEST.

* VISIBILITY...LESS THAN 1/2 MILE THIS MORNING AND EARLY
  AFTERNOON. VISIBILITIES SHOULD IMPROVE LATER THIS AFTERNOON AS
  SOUTH WINDS INCREASE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE MILE. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS. 

&&

$$

LMZ521-522-152300-
/O.CON.KGRB.SC.Y.0028.120415T2100Z-120417T0900Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
948 AM CDT SUN APR 15 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS
AFTERNOON TO 4 AM CDT TUESDAY...

* WINDS...SOUTH WINDS INCREASING TO 15 TO 25 KTS LATE THIS 
  AFTERNOON INTO TONIGHT. WINDS WILL VEER TO THE NORTHWEST 
  MONDAY AFTERNOON AND STRENGTHEN TO 20 TO 30 KTS. GUSTS TO 
  AROUND 35 KNOTS WILL BE POSSIBLE NEAR DEATHS DOOR LATE MONDAY 
  AFTERNOON INTO MONDAY EVENING. 

* WAVES...BUILDING TO 2 TO 4 FEET TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
BERSCH
336 
WHUS73 KGRB 152027
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
327 PM CDT SUN APR 15 2012

...STRONG LOW PRESSURE TO BRING GUSTY SOUTH WINDS TONIGHT...THEN
GUSTY NORTHWEST WINDS ON MONDAY...

.A STRONG LOW PRESSURE SYSTEM WILL SLOWLY MOVE ACROSS THE WESTERN
GREAT LAKES TONIGHT BEFORE EXITING THE REGION ON MONDAY. AHEAD OF
THE LOW... SOUTH WINDS WILL STRENGTHEN LATE THIS AFTERNOON INTO
TONIGHT... WHICH WILL CAUSE WAVES TO BUILD. THEN AS THE LOW
DEPARTS MONDAY AFTERNOON...WINDS WILL SHIFT TO THE NORTHWEST AND
STRENGTHEN. NEAR GALE FORCE GUSTS WILL BE POSSIBLE AROUND DEATHS
DOOR LATE MONDAY AFTERNOON INTO THE EVENING BEFORE THE WINDS
SUBSIDE.

LMZ541>543-160430-
/O.CON.KGRB.MF.Y.0005.000000T0000Z-120415T2100Z/
/O.CON.KGRB.SC.Y.0028.120415T2100Z-120417T0900Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
327 PM CDT SUN APR 15 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT
TUESDAY...

* WINDS...SOUTH WINDS INCREASING TO 15 TO 25 KTS LATE THIS 
  AFTERNOON INTO TONIGHT. WINDS WILL VEER TO THE NORTHWEST 
  MONDAY AFTERNOON AND STRENGTHEN TO 20 TO 30 KTS. GUSTS TO 
  AROUND 35 KNOTS WILL BE POSSIBLE NEAR DEATHS DOOR LATE MONDAY 
  AFTERNOON INTO MONDAY EVENING. 

* WAVES...BUILDING TO 4 TO 7 FEET TOWARD THE OPEN WATERS OF LAKE 
  MICHIGAN TONIGHT. WAVES WILL SUBSIDE TO 2 TO 4 FEET MONDAY 
  AFTERNOON AS WINDS TURN TO THE NORTHWEST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

LMZ521-522-160430-
/O.CON.KGRB.SC.Y.0028.120415T2100Z-120417T0900Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
327 PM CDT SUN APR 15 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT
TUESDAY...

* WINDS...SOUTH WINDS INCREASING TO 15 TO 25 KTS LATE THIS 
  AFTERNOON INTO TONIGHT. WINDS WILL VEER TO THE NORTHWEST 
  MONDAY AFTERNOON AND STRENGTHEN TO 20 TO 30 KTS. GUSTS TO 
  AROUND 35 KNOTS WILL BE POSSIBLE NEAR DEATHS DOOR LATE MONDAY 
  AFTERNOON INTO MONDAY EVENING. 

* WAVES...BUILDING TO 2 TO 4 FEET TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
WOLF
137 
WHUS73 KGRB 160105
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
805 PM CDT SUN APR 15 2012

...STRONG LOW PRESSURE TO BRING GUSTY SOUTH WINDS TONIGHT...THEN
GUSTY NORTHWEST WINDS ON MONDAY...

.A STRONG LOW PRESSURE SYSTEM WILL SLOWLY MOVE ACROSS THE WESTERN
GREAT LAKES TONIGHT BEFORE EXITING THE REGION ON MONDAY. AHEAD OF
THE LOW... SOUTH WINDS WILL STRENGTHEN TONIGHT... WHICH WILL
CAUSE WAVES TO BUILD. GALE FORCE GUSTS TO AROUND 35 KTS CAN BE
EXPECTED BEFORE MIDNIGHT TONIGHT...ESPECIALLY IN THE VICINITY OF ANY
SHOWER OR THUNDERSTORM ACTIVITY. AS THE LOW DEPARTS MONDAY
AFTERNOON...WINDS WILL SHIFT TO THE NORTHWEST AND STRENGTHEN. NEAR
GALE FORCE GUSTS WILL BE POSSIBLE AROUND DEATHS DOOR LATE MONDAY
AFTERNOON INTO THE EVENING BEFORE THE WINDS SUBSIDE.

LMZ521-522-541>543-160915-
/O.CON.KGRB.SC.Y.0028.000000T0000Z-120417T0900Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
805 PM CDT SUN APR 15 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT
TUESDAY...

* WINDS...SOUTH WINDS INCREASING TO 15 TO 25 KTS LATE THIS
  AFTERNOON INTO TONIGHT. GUSTS TO AROUND 35 KTS CAN BE EXPECTED
  BEFORE MIDNIGHT IN AREAS OF SHOWERS OR THUNDERSTORMS. WINDS WILL
  VEER TO THE NORTHWEST MONDAY AFTERNOON AND STRENGTHEN TO 20 TO
  30 KTS. GUSTS TO AROUND 35 KNOTS WILL BE POSSIBLE NEAR DEATHS
  DOOR LATE MONDAY AFTERNOON INTO MONDAY EVENING.

* WAVES...BUILDING TO 4 TO 7 FT TONIGHT ON THE LAKE...AND TO 2 TO
  4 FT ON THE BAY. WINDS WILL SUBSIDE MONDAY AFTERNOON AS WINDS
  TURN OFFSHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
431 
WHUS73 KGRB 160857
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
357 AM CDT MON APR 16 2012

...GUSTY WEST TO NORTHWEST WINDS DEVELOPING TODAY...

.A STRONG LOW PRESSURE SYSTEM OVER NORTHWEST WISCONSIN WILL MOVE
TOWARD SOUTHEAST ONTARIO LATER TODAY. AS THE LOW PULLS OUT OF THE
REGION...STRONG WEST TO NORTHWEST WINDS WILL DEVELOP...WITH GUSTS
TO NEAR GALE FORCE EXPECTED THIS AFTERNOON AND EVENING. HIGH WAVES
WILL SUBSIDE AFTER THE WINDS TURN WEST THIS AFTERNOON.

LMZ521-522-541>543-161700-
/O.CON.KGRB.SC.Y.0028.000000T0000Z-120417T0900Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
357 AM CDT MON APR 16 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT
TUESDAY...

* SOUTHWEST WINDS 15 TO 25 KTS WILL VEER TO THE WEST OR NORTHWEST
  AT 20 TO 30 KTS THIS AFTERNOON. OCCASIONAL GUSTS TO GALE FORCE
  ARE EXPECTED THIS AFTERNOON AND EVENING.

* WAVES WILL BE 4 TO 7 FEET THIS MORNING...THEN SUBSIDE TO 2 TO 5
  FEET AFTER THE WINDS TURN WEST THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
TSK
764 
WHUS73 KGRB 161505
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1005 AM CDT MON APR 16 2012

...GUSTY WINDS TO CONTINUE...

.A STRONG LOW PRESSURE SYSTEM OVER NORTHEAST WISCONSIN WILL MOVE
TOWARD SOUTHEAST ONTARIO THIS AFTERNOON. AS THE LOW PULLS OUT OF
THE REGION...STRONG WEST TO NORTHWEST WINDS WILL DEVELOP...WITH
GUSTS TO NEAR GALE FORCE EXPECTED THROUGH THIS EVENING. HIGH
WAVES WILL SUBSIDE AFTER THE WINDS TURN WEST THIS EVENING.

LMZ521-522-541>543-162315-
/O.CON.KGRB.SC.Y.0028.000000T0000Z-120417T0900Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
1005 AM CDT MON APR 16 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT
TUESDAY...

* SOUTHWEST WINDS 20 TO 25 KTS WILL VEER TO THE WEST OR NORTHWEST
  AT 20 TO 30 KTS. OCCASIONAL GUSTS TO GALE FORCE ARE EXPECTED
  THROUGH THIS EVENING.

* WAVES WILL BE 4 TO 7 FT THROUGH EARLY AFTERNOON...THEN SUBSIDE
  TO 3 TO 5 FEET AFTER THE WINDS TURN WEST THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
779 
WHUS73 KGRB 161556
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1056 AM CDT MON APR 16 2012

...GALE FORCE GUSTS EXPECTED THROUGH THIS EVENING...

.A STRONG LOW PRESSURE SYSTEM OVER NORTHEAST WISCONSIN WILL MOVE
TOWARD SOUTHEAST ONTARIO THIS AFTERNOON. AS THE LOW PULLS OUT OF
THE REGION...STRONG WEST TO NORTHWEST WINDS WILL DEVELOP...WITH
GUSTS TO GALE FORCE EXPECTED THROUGH THIS EVENING. HIGH WAVES
WILL SUBSIDE AFTER THE WINDS TURN WEST THIS EVENING.

LMZ521-522-541>543-170000-
/O.UPG.KGRB.SC.Y.0028.000000T0000Z-120417T0900Z/
/O.NEW.KGRB.GL.W.0011.120416T1556Z-120417T0300Z/
/O.NEW.KGRB.SC.Y.0029.120417T0300Z-120417T0900Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
1056 AM CDT MON APR 16 2012

...GALE WARNING IN EFFECT UNTIL 10 PM CDT THIS EVENING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 4 AM
CDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 10 PM CDT THIS EVENING. A
SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT
ADVISORY IS IN EFFECT FROM 10 PM THIS EVENING TO 4 AM CDT
TUESDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

* SOUTHWEST WINDS TO 30 KTS...WITH GUSTS TO 35 KTS...WILL VEER TO
  THE WEST OR NORTHWEST AT 20 TO 30 KTS TONIGHT. 

* WAVES WILL BE 4 TO 7 FT THROUGH EARLY AFTERNOON...THEN SUBSIDE 
  TO 3 TO 5 FEET AFTER THE WINDS TURN WEST THIS EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Apr 14, 10:26 PM CDT, 6 hours 1 minute earlier.

Area forecast discussion, Apr 14, 10:26 PM CDT, 6 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
1026 PM CDT SAT APR 14 2012

UPDATED AVIATION PORTION FOR 06Z TAF ISSUANCE

.UPDATE...ALL EYES OBVIOUSLY ON POTENTIAL FOR SVR WX OUTBREAK
TOMORROW.

FIRST FOR TNGT...GIST OF GOING FCST OKAY. INSTABILITY PERHAPS A
LITTLE SLOWER TO BUILD NWD. DLAD THE ONSET OF PCPN...AND HELD
THUNDER BACK FM LEADING EDGE OF PCPN IN THE GRIDS. MAY END UP WITH
JUST RAIN UNTIL WE GET TOWARD THE BACK EDGE OF THE PCPN
SHIELD...BUT THAT WAS A LITTLE BIGGER FCST CHG THAN COMFORTABLE
MAKING AT THIS POINT. MUCAPES OFF THE 18Z NAM AND 21Z RUC SEEMED
RATHER LOW FOR GETTING MUCH HAIL OVERNIGHT...BUT SINCE WE ONLY HAD
SML HAIL MENTIONED...WL LET IT RIDE.

SITN FOR TOMORROW WAS DESCRIBED AS MUDDLED BY THE DAY SHIFT...AND
THAT/S STILL FITTING. NEED TO MAKE SOME GUESSES ABOUT HOW
CONVECTION WL EVOLVE OVERNIGHT AND EARLY SUN IN ORDER TO LAY OUT
SCENARIO FOR TOMORROW AFTN/EVENING. OF COURSE FCST CAN EASILY JUMP
THE TRACKS IF ANY OF THE SUPPOSITIONS ARE WRONG...BUT HERE GOES
ANYWAY. IT NOW LOOKS LIKE REMNANTS OF MCS OR AT LEAST CLUSTERS OF
STORMS WL STILL BE ONGOING INTO AT LEAST PART OF THE MORNING. THAT
COMBINED WITH SFC LOW STILL OUT IN THE CENTRAL PLAINS AND FCST
AREA STILL RELATIVELY NEAR UPR RIDGE POSN FAVOR A SLOWER NWD MVMT
OF THE WARM FRONT. AND EVEN ONCE FRONT STARTS TO WORK NWD ACRS THE
AREA...THERE WL BE WATER TO EVAPORATE OFF WET SFCS AND LOW CLDS
AND PROBABLY SOME FG TO CHEW THROUGH. MODELS ALL ALSO SUGGESTED
CONSIDERABLE MIDDLE LEVEL MOISTURE LINGERING OVER THE AREA...SO WE
MAY BE HARD PRESSED TO GET MUCH SUNSHINE. WE PROBABLY WL GET A NWD
SURGE IN THE FRONT LATER IN THE DAY AS UPR FLOW BACKS MORE SWLY
AND STRENGTHENS WITH THE APPROACH OF THE UPR TROF...BUT AT THIS
POINT NOT SURE WE/LL EVER BE ABLE TO DRIVE THE WARM FRONT ALL THE
WAY THROUGH THE FCST AREA. SO WHILE WARM FRONT PROBABLY SLOWS OVER
FAR NRN WI...COLD FRONT WL ENTER THE WRN PART OF THE FCST AREA
ARND SUNSET...AND RACE EWD DURING THE EVENING. THE FLOW MAY BE
GETTING MORE UNI-DIRECTIONAL BY THEN...BUT VERY STG WINDS ALOFT
WOULD SUPPORT DAMAGING WIND THREAT...ESP IF CONVECTION CAN
ORGANIZE INTO A MORE SOLID LINE ALONG THE FRONT.

TWEAKED GRIDS WITH CHGS DESCRIBED ABV. WL HAVE UPDATED ZONES OUT
SHORTLY...AND THEN FRESHEN THE WORDING IN THE HWO.

SKOWRONSKI
&&

.PREV DISCUSSION...ISSUED AT 604 PM CDT SAT APR 14 2012...

SHORT TERM...TONIGHT THROUGH SUNDAY...

FOCUS OF THIS FORECAST ON THUNDERSTORM POTENTIAL TONIGHT AND
SUNDAY AND MODERATE RISK FOR SEVERE WEATHER ON SUNDAY.

DEEP UPPER LOW TO LIFT OUT OF THE SOUTHWEST TODAY INTO THE
CENTRAL PLAINS SUN MORN...MOVING INTO SUN EVENING. ASSOCIATED
SURFACE LOW NOW OVER NE KANSAS AND ASSOCIATED WARM FRONT TO MOVE
NORTH...WITH WARM FRONT MOVING THROUGH WI TONIGHT...LIKELY
STALLING OVER NORTHERN WI...THOUGH SOME DIFFERENCE IN MODELS HERE.
EXPECT AREA OF SHOWERS AND STORMS TO LIFT NORTH TONIGHT...MAINLY
AFTER MIDNIGHT. GIVEN SOME SHEER AND LOW WET BULB ZEROS THOUGHTS
GO TOWARD SMALL/NEAR SEVERE HAIL THREAT. INSTABILITY DOES NOT NOT
LOOK OVERLY IMPRESSIVE FOR LARGER HAIL.

SUNDAY IS MORE MUDDLED...EVEN THOUGH MUCH OF AREA NOW UNDER
MODERATE RISK FOR SEVERE THUNDERSTORMS. QUESTIONS INCLUDE ONGOING
SHOWER ACTIVITY AND POTENTIAL FOR CLEARING. MODELS TREND AT
KEEPING CLOUDS OVER CWA. TIMING OF FRONT MOVING THROUGH THE CWA IS
EVENING...WHICH NEVER BODES WELL FOR CLEAR SHOT FOR
SEVERE...ESPECIALLY THIS TIME OF YEAR. MODEL PARAMETERS HIGH AND
DO POINT AT POSSIBLE TORNADOES WITH SIG SHEAR...CAPE...ETC.
THOUGH WITH 5H WINDS AT 70+ KTS SUN AFTN QUESTION IS WHETHER
INSTABILITY WL BE SUFFICIENT GIVEN VERY STG SHEAR. HAVE
HIGHLIGHTED DAMAGING WINDS AS THE MAIN THREAT FOR TOMORROW.

LONG TERM...SUNDAY NIGHT THROUGH NEXT SATURDAY. THE SUNDAY NIGHT
INTO MONDAY PERIOD WILL BE DEALING WITH THE AFFECTS OF A DEEP LOW
PRESSURE SYSTEM TRACKING OVER NORTHWEST WISCONSIN. INITIALLY
POSSIBLE STRONG TO SEVERE STORMS MAY STILL BE ONGOING OVER THE
AREA IN THE STRONG SHEARED AND POTENTIALLY UNSTABLE ATMOSPHERE
THROUGH SUNDAY EVENING. TO HIGHLIGHT CONDITIONS FOR LATER
SUNDAY...FOR STARTER...BUFKIT SOUNDINGS SHOW A 50 TO 60 KT WINDS
AT 00Z SUNDAY WITH THE NAM CONSIDERABLY MORE UNSTABLE THAN THE GFS
WITH CAPES OF AROUND 1000 J/KG. HELICITY VALUES ALONG WITH SWEAT
INDEX VALUES ARE VERY HIGH TO SUGGEST A POTENTIAL OF TORNADOES.
LOW WET BULBS COULD ALSO SUPPORT LARGE HAIL. LATER IN THE EVENING
AS THE SURFACE TROUGH WORKS IN...PRIMARY THREAT MAY TURN TO
DAMAGING WINDS ALONG A SQUALL LINE. TIMING OF THIS TROUGH PROVIDES
SOME CHALLENGE ON THE DURATION OF THIS LIKELY SEVERE WEATHER
EVENT...BUT ANTICIPATE THE END LATER EVENING OVER NORTHEAST AND
EASTERN WISCONSIN.

STRONG CAA PATTERN ON THE BACKSIDE OF THE DEEP LOW THEN POURS
INTO THE STATE ON MONDAY WITH A POSSIBLE MIX FAR NORTH BEFORE THE
SYSTEM PULLS OUT.

WEAK SURFACE RIDGE PASSES THE REGION TUESDAY FOLLOWED BY THE NEXT
SYSTEM TRACKING FROM THE NORTHERN PLAINS TO THE GREAT LAKES REGION
AROUND WEDNESDAY. ANOTHER SYSTEM TRACKS OVER LATER IN THE WEEK AND
APPEARS TO BE TRENDING SOUTH OF THE AREA BUT PERHAPS BRUSHING
CENTRAL WISCONSIN WITH LITE PCPN.
&&

.AVIATION...MAIN CHG FOR THE 06Z ISSUANCE WL BE TO DELAY THE ONSET
OF MVFR CIGS OVERNIGHT. THIS GOES ALONG WITH PCPN TAKING LONGER TO
REACH THE AREA. ALSO KEPT PCPN GOING A LITTLE LONGER SUN...ESP
OVER THE N.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Apr 14, 8:33 PM CDT, 7 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
833 PM CDT SAT APR 14 2012

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-151100-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
833 PM CDT SAT APR 14 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TONIGHT

RAIN AND SCATTERED THUNDERSTORMS WILL SPREAD ACROSS THE AREA FROM
SOUTH TO NORTH AFTER MIDNIGHT. THE STRONGEST STORMS COULD PRODUCE
SMALL HAIL AND HEAVY RAINFALL...BUT SEVERE WEATHER IS NOT
EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY

SEVERE THUNDERSTORMS ARE POSSIBLE SUNDAY AFTERNOON AND EVENING.
THE GREATEST RISK OF SEVERE STORMS...CLASSIFIED AS MODERATE BY THE
NATIONAL WEATHER SERVICE STORM PREDICTION CENTER...IS SOUTH OF A
LINE FROM MERRILL TO WAUSAUKEE TO STURGEON BAY.

RAIN AND SCATTERED THUNDERSTORMS WILL PERSIST INTO SUNDAY
MORNING...THEN DIMINISH FROM SOUTH TO NORTH DURING THE LATE
MORNING AND EARLY AFTERNOON. ADDITIONAL STORMS ARE LIKELY TO
DEVELOP OVER WESTERN WISCONSIN DURING THE AFTERNOON...THEN RACE
ACROSS CENTRAL AND EASTERN WISCONSIN DURING THE LATE AFTERNOON AND
EVENING. THE PRIMARY THREAT WITH THE STORMS WILL BE DAMAGING
WINDS...THOUGH TORNADOES AND LARGE HAIL ARE ALSO POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER GROUP ACTIVATION WILL NOT BE NEEDED TONIGHT...BUT WILL
LIKELY BE NEEDED SUNDAY AFTERNOON AND EVENING.

LMZ521-522-541>543-151100-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
833 PM CDT SAT APR 14 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TONIGHT

RAIN AND SCATTERED THUNDERSTORMS WILL SPREAD ACROSS THE AREA FROM
SOUTH TO NORTH AFTER MIDNIGHT. THE STRONGEST STORMS COULD PRODUCE
SMALL HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY

PERIODS OF THUNDERSTORMS ARE EXPECTED SUNDAY THROUGH SUNDAY
NIGHT. SOME OF THE STORMS COULD PRODUCE STRONG WINDS AND LARGE
HAIL AND BE A THREAT TO MARINERS. PATCHY DENSE FOG COULD ALSO
RESTRICT VISIBILITY AT TIMES.

SKOWRONSKI

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 15, 9:48 AM CDTMarine Dense Fog AdvisoryGRB6 hr

Nearby

Small Craft Advisories in Wisconsin, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.